Dizzy spells due to anaemia : Hi I was... - Women's Health

Women's Health

29,981 members3,340 posts

Dizzy spells due to anaemia

Bluelady-sing profile image

Hi

I was prescribed iron, which upset my tummy, i think i need them again

10 Replies
wobblybee profile image
wobblybeeAdministrator

🤔It’s possible the risk of an upset tummy can be avoided..

Iron is best absorbed on an empty stomach. Yet, iron supplements can cause stomach cramps, nausea, and diarrhea in some people. You may need to take iron with a small amount of food to avoid this problem. Milk, calcium and antacids should NOT be taken at the same time as iron supplements.17 Apr 2021

medlineplus.gov › article

I used 36 napkins in 24 hrs

Menstrual

wobblybee profile image
wobblybeeAdministrator

Is it possible you were prescribed too high a dose, or there could have been interaction with other medication..

Maybe you need to have a discussion with your gp about why you need iron tablets? If you can sort out why then you won't need the iron tablets.

may need to adjust your diet. Drinking tea with meals can reduce absorption of iron, so have it about 1hr after. Cereals have iron in them eg Special K

Will this help my anaemia

Choi

Hi Bluelady-sing, You need to take control & some responsibility for yourself. You should research what you're given, the side effects and what you should and shouldn't do.

Currently I have been prescribed a high dose of iron tablets. I have to take them 3 times a day for 3 months. I researched about it as soon as I got it. There are variations in the methods & times you can take it. I take a vitamin C tablet after my first dose at 10.30am. Then at 2.30pm & 6.30pm I take it immediately before the suggested amount of pure orange.

Because you've not taken responsibility for taking it before you need to speak to your GP about getting it again and assure him/her that you're committed to taking the full course this time. Iron depletion is very serious & nothing to be dismissing as not serious. Please have a serious conversation with your GP about it. I wish you well 😍

For the past several years I have been taking MegaFood Blood Builder off and on. It does not hurt my stomach and I have a very sensitive stomach. I also eat chicken livers sometimes to help build my iron stores since they are very high in iron. They look unusual uncooked, but once you cook them they look ok and actual taste ok. I lightly stir-fry them in a pan on the stove with a small amount of salt. There is a limit to how much you can eat since they are very high in vitamin A. I believe the limit is no more than 3 oz twice a week.

Where did you buy this, i have been eating Chard

You may also like...